# SDR 2018FA0000516

- Difficulty date: December 11, 2018
- Submitted: December 11, 2018
- Operation: General aviation
- Aircraft: N32361
- Make and model: Piper PA-28-140
- Aircraft serial: 287525055
- Engine: Lyc O320*
- System (JASC): 5730 · Wing, Plate/Skin
- Part: Skin
- Condition: Damaged
- Location: Wing
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

ON ANNUAL INSPECTION IT WAS FOUND THAT THE TRAILING EDGE CAP ON THE BOTTOM RIGHT INBOARD LONGITUDINAL EXTERIOR RUNNER HAD TWO POPPED RIVET HEADS AND SURFACE CORROSION.  THIS WAS CAUSED BY AN INSUFFICIENT PROTRUSION OF THE BATTERY VENT LINE INTO THE AIRSTREAM WHICH CAUSED SURFACE CORROSION FROM ACIDIC VENTING FOR 14" AFT OF THE VENT LOCATION.  REMOVED END CAP AND TREATED AREA FOR CORROSION.  REINSTALL THE END CAP WITH NEW RIVETS AND PAINTED.  INCREASED PROTRUSION OF VENT LINE INTO AIRSTREAM TO MOVE VENTING AWAY FROM THE FUSELAGE.  PROBLEM RECTIFIED.  NO FURTHER ACTION REQUIRED.  BETTER ADHESION TO SOUND MAINTENANCE PRACTICES AT ITS FORMER LOCATION MAY HAVE PREVENTED THIS ISSUE.
